Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 256, NWS Mobile, AL

August 12, 20084 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 6:59 PM CDT for 4 counties in Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 6:59 PM CDT (23:59 UTC)
Expired
Aug 12, 2008, 7:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122359
SVRMOB
ALC003-035-053-099-130045-
/O.NEW.KMOB.SV.W.0256.080812T2359Z-080813T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
659 PM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 745 PM CDT

* AT 655 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE        
  EXTENDING FROM CHRYSLER TO BOONEVILLE TO REDTOWN TO RABUN...AND    
  WAS MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JEDDO...URIAH...POARCH AND MCCULLOUGH BY 710 PM CDT...
  CARNEY...I65 AND CR 1...I65 AND AL 21 AND HUXFORD BY 715 PM CDT...
  VOCATION BY 720 PM CDT...
  SARDINE BY 725 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3135 8717 3121 8717 3113 8720 3103 8726
      3103 8776 3114 8772 3120 8769 3123 8776
      3131 8775
TIME...MOT...LOC 2359Z 271DEG 29KT 3131 8763 3123 8760
          3113 8763 3103 8771

$$
1 follow-up statement
000 
WWUS54 KMOB 130017
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
717 PM CDT TUE AUG 12 2008

ALC003-035-053-099-130045-
/O.CON.KMOB.SV.W.0256.000000T0000Z-080813T0045Z/
ESCAMBIA AL-CONECUH AL-MONROE AL-BALDWIN AL-
716 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTH CENTRAL BALDWIN...SOUTH CENTRAL MONROE...SOUTHWESTERN
CONECUH AND WESTERN ESCAMBIA COUNTIES...

AT 714 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE 
EXTENDING FROM 12 MILES SOUTHWEST OF MONROEVILLE TO 21 MILES WEST OF 
BREWTON TO 16 MILES NORTHEAST OF BAY MINETTE...MOVING EAST AT 41 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROBINSONVILLE...LITTLE ROCK...I65 AND AL 113 AND BARNETT CROSSROADS
  BY 725 PM CDT...
  WALLACE...SARDINE AND RANGE BY 730 PM CDT...
  I65 AND AL 41 AND LENOX BY 735 PM CDT...
  FOSHEE BY 740 PM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3104 8764 3113 8758 3123 8757 3126 8761
      3132 8760 3135 8717 3121 8717 3113 8720
      3103 8726
TIME...MOT...LOC 0016Z 260DEG 36KT 3139 8743 3130 8740
          3118 8739 3111 8750 3104 8755

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:02 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 12, 6:02 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
602 PM CDT TUE AUG 12 2008

.UPDATE...HAVE EXTENDED TORNADO WATCH 823 EASTWARD TO INCLUDE THE
REMAINING 4 COUNTIES OF THE FORECAST AREA. THE WATCH REMAINS IN
EFFECT UNTIL 10 PM CDT. /10

................................PREVIOUS DISCUSSION.....................

THE MAIN CHALLENGES IN THE SHORT TERM CENTER AROUND SEVERE
THUNDERSTORM AND HEAVY RAIN CHANCES DURING THE NEXT 12 TO 18 HOURS AS
SFC LOW TRACKS EASTWARD ACROSS SOUTHERN MISSISSIPPI AND ALABAMA.
SHOWERS AND THUNDERSTORMS HAVE BEEN FAIRLY WIDESPREAD ACROSS INTERIOR
SECTIONS OF SOUTHEAST MS...SOUTHWEST AL AND NORTHWEST FL DURING THE
DAY WITH COASTAL AREAS REMAINING MAINLY DRY. HOWEVER...COVERAGES ARE
RAPIDLY INCREASING TO OUR WEST ACROSS SOUTHERN LOUISIANA AND
MISSISSIPPI AND THIS WILL CONTINUE TO SPREAD EASTWARD ACROSS THE
ENTIRE GULF COAST REGION THROUGH EARLY WEDNESDAY. AS THE SFC LOW
TRACKS EASTWARD THROUGH TONIGHT...LOW LEVEL SHEAR VALUES WILL
CONTINUE TO INCREASE AND WHEN COMBINED WITH MARGINALLY FAVORABLE
INSTABILITY VALUES WILL LEAD TO A THREAT OF SEVERE THUNDERSTORMS
INCLUDING ISOLATED TORNADOES. TORNADO WATCH #823 IS NOW IN EFFECT
THROUGH 10 PM THIS EVENING AND A SLIGHT RISK FOR SEVERE STORMS
CONTINUES THROUGH TONIGHT. NOT EXPECTING A TORNADO OUTBREAK BY ANY
MEANS...BUT UNUSUALLY HIGH AMOUNTS OF SHEAR FOR MID-AUGUST AND JUST
ENOUGH INSTABILITY LEAD TO THE POTENTIAL OF A FEW WEAK TORNADOES. THE
MAIN THREATS WILL LIKELY REMAIN DAMAGING STRAIGHT LINE WINDS AND VERY
HEAVY RAINFALL. GENERAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED WITH ISOLATED HIGHER TOTALS EXPECTED ESPECIALLY WITH
TRAINING THUNDERSTORMS OVERNIGHT INTO WEDNESDAY MORNING. FLASH FLOOD
GUIDANCE REMAINS HIGH AND FORECAST RAINFALL DOES NOT EXCEED VALUES
AND A FLASH FLOOD WATCH WILL NOT BE ISSUED AS ANY FLOODING SHOULD
REMAIN HIGHLY LOCALIZED. AS THE THE SFC LOW PULLS EAST OF THE AREA
WEDNESDAY MORNING THE ASSOCIATED FRONTAL BOUNDARY WILL MOVE SOUTH
TOWARD THE COAST AND OFFSHORE BY WEDNESDAY AFTERNOON. THIS WILL SEND
THE SHOWERS AND THUNDERSTORMS OFFSHORE BY THE MIDDLE OF THE DAY ON
WEDNESDAY WITH A DRIER AIRMASS MOVING INTO THE AREA IN ITS WAKE.
TEMPERATURES START THE PERIOD BELOW NORMAL BUT RECOVER TO NEAR NORMAL
BY THURSDAY AS PARTLY CLOUDY SKIES RETURN. /13

.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13

&&

.AVIATION...AVIATION UPDATE FOR 00Z...MVFR OVER MOST OF THE AREA AT
MID AFTERNOON DESPITE THE RAIN. CONDITIONS WILL DETERIORATE INTO IFR
POSSIBLY LIFR FOR BRIEF PERIODS IN +TSRA DUE TO C/V. POSSIBILITY OF
HEAVY RAIN BAND MOVING EAST ACROSS THE COASTAL AREAS AROUND SUNRISE
WITH ADDITIONAL IFR CONDITIONS. IMPROVING BY LATE MORNING TO MVFR.
/11

&&

.MARINE...WEAK SURFACE LOW OVER SOUTHERN ARKANSAS AT MID AFTERNOON
IS EXPECTED TO MOVE EASTERLY ALONG OLD FRONTAL BOUNDARY IN
JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE. WINDS OVER THE MARINE
AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND 20 KNOTS WITH A
CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL CRAFT
CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO WEDNESDAY
AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY WEDNESDAY
EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED SOUTH BY THE
RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY  A SURFACE RIDGE WILL
BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF OF MEXICO
AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11

&&

.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.

04/KC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  87  69  92 /  80  50  20  20
PENSACOLA   75  87  72  91 /  80  60  30  20
DESTIN      74  86  74  90 /  80  60  30  20
EVERGREEN   71  85  64  91 /  90  40  10  10
WAYNESBORO  72  87  67  92 /  80  30  10  05
CAMDEN      70  85  67  92 / 100  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 10 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

13.JC
11.DF
Hazardous weather outlook, Aug 12, 11:58 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CDT TUE AUG 12 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1158 AM CDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING.

A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND
OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH.
AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE
VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER
THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE
STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED
BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL
ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING
MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN
COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE
POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY
SAGS SOUTH TO THE COAST.

OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY

SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY
AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS
SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT TIMES LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 12, 3:54 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT TUE AUG 12 2008

ALZ061-062-122145-
UPPER MOBILE-UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
354 PM CDT TUE AUG 12 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING
EAST AT 33 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN
AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE
FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES
IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING
AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Aug 12, 5:51 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     W BELLEVILLE            31.21N 89.13W
08/12/2008                   PERRY              MS   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED ALONG HIGHWAY 98 NEAR THE PERRY
            COUNTY BOARDER

0516 PM     TSTM WND DMG     AVENT                   30.98N 88.76W
08/12/2008                   GEORGE             MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 57 ALONG THE GEORGE AND GREENE
            COUNTY LINE

&&

JC
Local storm report, Aug 12, 6:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     FRUITDALE               31.34N 88.41W
08/12/2008                   WASHINGTON         AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

JC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:39 AM CDTSmall Craft AdvisoryMOB41 hr
Aug 12, 4:58 PM CDTSevere Thunderstorm WarningMOBWashington47 min
Aug 12, 5:13 PM CDTTornado WarningMOBWashington37 min
Aug 12, 5:33 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington57 min
Aug 12, 6:02 PM CDTTornado WarningMOBBaldwin, Clarke, Monroe, Washington43 min
Aug 12, 6:32 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington28 min
Aug 12, 6:37 PM CDTSpecial Marine WarningMOB83 min
Aug 12, 6:44 PM CDTTornado WarningMOBBaldwin, Escambia, Monroe17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.